MAUDE Adverse Event Report: LIVANOVA CANADA CORP MITROFLOW LXA AORTIC PERICARDIAL HEART VALVE; TISSUE HEART VALVES

LIVANOVA CANADA CORP MITROFLOW LXA AORTIC PERICARDIAL HEART VALVE; TISSUE HEART VALVES
Model Number LXA19
Medical Device Problem Codes Degraded (1153); Off-Label Use (1494)
Health Effect - Clinical Codes Aortic Insufficiency (1715); Aortic Valve Stenosis (1717); Pulmonary Insufficiency (2022); Pulmonary Valve Stenosis (2024)
Date of Event 09/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time the manufacturer has not received any information from the site and thus cannot conduct any investigations related to the device.The manufacturer is presently following-up for further information and will update the competent authority if any information is received.At this time the root cause cannot be established.Device disposition unknown.
 
Event or Problem Description
Received information from the device tracking department regarding a recent explant of a mitroflow lxa19.The device was implanted on (b)(6) 2013 and was explanted on (b)(6) 2019.The explant of the device was due to steno-insufficiency and dysfunction of the device.A new valve from a different manufacturer was implanted.No other information is presently available.
 
Event or Problem Description
Received information from the device tracking department regarding a recent explant of a mitroflow lxa19 in september 2019.The device was implanted on (b)(6) 2013 in the pulmonary position.The indications for the re-do surgery were: pulmonary valve insufficiency and right ventricular dilation after earlier repair of tetralogy of fallot.At two years old, the patient had striking right ventricular dilation and underwent placement of a 19 sorin mitraflow bioprosthetic valve (jan 2013), which has become dysfunctional.The tricuspid valve also required earlier repair and has again become insufficient.On (b)(6) 2019, a re-do surgery was performed due to prosthetic pulmonary valve insufficiency and stenosis, left pulmonary artery stenosis with stent and tricuspid valve regurgitation.After the excision of the old pulmonary valve prosthesis, a 22mm pulmonary homograft valve was implanted.A good postoperative outcome is reported for the patient.A further visit was performed on (b)(6) 2019, and the patient was reportedly well, with no concerns.
 
Additional Manufacturer Narrative
Based on the information available, and since the device was not returned, a definitive root cause for the reported event cannot be established.Structural valve deterioration is listed as a possible adverse event in the mitroflow lxa ifu.Furthermore, the following notes exist in the sections 'contraindications' and 'specific patient population' of the ifu: clinical experience reported in medical literature suggests that juvenile patients, [.] or patients who are 55 years of age or less may experience accelerated calcification of bioprosthetic heart valves.[.] medical literature indicates that valve replacement in children may require subsequent valve replacement procedures as a result of normal cardiac tissue development.The event is, therefore, a known inherent risk of the device.It should be noted that the device was implanted in the pulmonary position.Per the 'indications' section of the ifu, 'the mitroflow valve is intended for the replacement of malfunctioning native or prosthetic aortic valves'.As such, the decision to implant the device in a pulmonary position was made off-label.No further investigation is warranted at this time.

Brand Name
MITROFLOW LXA AORTIC PERICARDIAL HEART VALVE
Common Device Name
TISSUE HEART VALVES
Manufacturer (Section D)
LIVANOVA CANADA CORP
5005 north fraser way
burnaby, british columbia
MDR Report Key9351489
Report Number3004478276-2019-00312
Device Sequence Number2722087
Product Code LWR
UDI-Device Identifier00896208000092
UDI-Public(01)00896208000092(240)LXA19(17)170930
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P060038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2017
Device Model NumberLXA19
Device Catalogue NumberLXA19
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/24/2019
Supplement Date Received by Manufacturer11/22/2019
Initial Report FDA Received Date11/20/2019
Supplement Report FDA Received Date12/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age7 YR